Evidence map›Paper›PMID 30558037›Full record

ArticleMedicine2018

Rare heparin induced thrombocytopenia type I reaction in a hemodialysis patient: Case report.

Wenxi Liu, Chao Zhang, Qiong Bai, Zhongliang Zhang

Open access · goldAbstract readCase Reports
In one paragraph

Article in Medicine, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.7field-weighted citation impact, top 26% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 4 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Wenxi LiuDepartment of Pharmacy.
Chao ZhangDepartment of Pharmacy.
Qiong BaiDepartment of Nephrology, Peking University Third Hospital, Beijing, China.
Zhongliang ZhangDepartment of Pharmacy.
Peking University · CN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

rationaleHeparin-induced thrombocytopenia (HIT) is a common antibody-mediated adverse reaction that occurs after heparin exposure. However, few case reports exist regarding nonantibody-mediated HIT. PATIENT CONCERNS AND DIAGNOSES: An 81-year-old female diagnosed with rapidly progressive glomerulonephritis (RPGN) presented with atypical presentation of non antibody-meditated HIT after using heparin during hemodialysis. INTERVENTIONS AND OUTCOMES: Patient was initiated on hemodialysis and presented with thrombocytopenia following administration of heparin during dialysis. After ruling out all other causes of thrombocytopenia, HIT was suspected to be the cause. Patient's 4Ts score was 6 points, and Naranjo adverse drug reaction probability scale was a score of 10. However, enzyme-linked immunoassay for platelet factor 4 (PF4)/heparin antibodies was negative, indicating non-antibody mediated HIT. Patient eventually continued hemodialysis without heparin. LESSONS: This patient case presented a rare presentation of HIT type I reaction due to heparin and demonstrated the importance of timely recognition of thrombocytopenia, appropriate diagnosis and management, and possible existence of a new atypical or subtype of HIT reaction.

Indexed as

Aged, 80 and overAnticoagulantsDrug-Related Side Effects and Adverse ReactionsFemaleGenetic Diseases, X-LinkedGlomerulonephritisHeparinHumansRenal DialysisThrombocytopeniaAnticoagulantsHeparin

Identifiers

PMID30558037
PMCPMC6320049
OpenAlexW2904865033

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.